Alert archive / Vermont / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Burlington, VT

July 31, 2000Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 31, 2000, 12:58 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2000, 12:58 PM EDT (16:58 UTC)
Expired
Jul 31, 2000, 4:00 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 107 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 311701
FFWBTV
VTC021-027-312000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT MON JUL 31 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUTLAND COUNTY IN VERMONT
  WINDSOR COUNTY IN VERMONT

* UNTIL 400 PM EDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY 
RAINFALL ACROSS RUTLAND AND WINDSOR COUNTIES OF SOUTH CENTRAL 
VERMONT EARLY THIS AFTERNOON. SPOTTERS HAVE REPORTED STREAMS AND 
RIVERS AT OR NEAR BANKFULL...WITH PONDING OF WATER IN YARDS AND 
FIELDS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 5OFFICE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:00 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 31, 11:00 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1100 AM EDT MON JUL 31 2000

A VERY WET MORNING ACRS PORTIONS OF FA. RADAR ESTIMATES OF 3 TO 5
INCHES PAST 24 HRS IN PARTS OF RUTLAND/WINDSOR CTYS...SPOTTER
REPORTS OF 2 TO 3 INCHES OVRNGT/EARLY TDY WITH MAINY STREAMS
AND SMALLER RIVERS AT OR NEAR BANKFULL. THUS FLASH FLOOD
WARNINGS FOR THOSE 2 CTYS. RAIN CONTINUES TO TRAIN FROM ONTARIO
ACRS ADRNDKS INTO SC VT...ALTHO CVRG AND INTENSITY OF PCPN HAS
DIMINISHED SLIGHTLY PAST COUPLE OF HRS. WEAK BOUNDARY INCHING NORTH
INTO FA THE MAIN FOCUS OF PCPN. THIS BNDRY SEPARATING DWPTS IN LOW
60S NORTH FROM REAL JUICY AIR WITH DWPTS IN LOW 70S IN SRN NY/PA.

HAVE RESTRUCTURED ZONE GROUPINGS A BIT TO ACCOUNT FOR LWR POPS FAR
NORTH AND CATEGORICAL POPS SOUTH. HAVE LOWERED MAX TEMPS A BIT FOR
ZONES WITH HIR POPS.

.BTV...NONE

RJS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:07 AM EDTFlash Flood WarningBTVRutland, Windsor4 hr

Nearby

Flash Flood Warnings in Vermont, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.